MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MOT DR UNIT, HNDCONT POWERMAX ELITE; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. MOT DR UNIT, HNDCONT POWERMAX ELITE; SAW, POWERED, AND ACCESSORIES
Model Number 72200872SR
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/13/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device was running hot.Neither delay nor patient injury reported.
 
Additional Manufacturer Narrative
The device was received for evaluation.There was no relationship found between the returned device and the reported incident.A visual inspection was performed on the product and bent pins were observed on cord connector.The connector pins on cord connector were extremely bent and mdu could not be fully inserted into the mdu receptacle on the test control unit.Physical evidence suggests that the connector was twisted during insertion into the mdu receptacle, bending almost every pin.The unit passed functional testing after the bent pins on the cord connector were straightened out.No overheating occurred during functional testing.The complaint was not confirmed and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.

Brand Name
MOT DR UNIT, HNDCONT POWERMAX ELITE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key7465501
Report Number1643264-2018-00312
Device Sequence Number13481187
Product Code HAB
UDI-Device Identifier00885556582411
UDI-Public(01)00885556582411
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72200872SR
Device Catalogue Number72200872
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2018
Initial Date Received by Manufacturer 04/16/2018
Supplement Date Received by Manufacturer06/14/2018
Initial Report FDA Received Date04/26/2018
Supplement Report FDA Received Date06/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1